# SDR 99ZZZX2180

- Difficulty date: April 30, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N173ND
- Make and model: Piper PA-28R-201
- Aircraft serial: 2837025
- Engine: Lyc IO360C1C6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Failed
- Location: Engine
- Part time: 1,538 hours
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AFTER NORMAL TAKEOFF, A BANG WAS HEARD AND THE AIRCRAFT RETURNED TO THE FIELD AND LANDED SAFELY.  AN INSPECTION REVEALED A CYLINDER BARREL TO CYLINDER HEAD SEPARATION.  ENGINE RETURNED TO FACTORY FOR INSPECTION.  NR 2 CYLINDER FAILED.  REF:  INCIDENT NR BOS99017; EAST COAST AERO CLUB.
